Tornadoes · United States · Texas · 2007
EF0 tornado, Silverton, Texas, March 28, 2007
This EF0 tornado ran 4.8 miles across Briscoe County on March 28, 2007, touching down at 6:03 PM CDT and reaching 220 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 28, 2007
- Touchdown
- 6:03 PM CDT (23:03 UTC)
- Lifted
- 6:14 PM CDT (23:14 UTC)
- On the ground
- 11 minutes
- Path length
- 4.8 miles (7.6 km)
- Path width
- 220 yards (201 m)
- Deaths
- 0
- Injuries
- 0
- County
- Briscoe County
- Touchdown point
- 34.536, -101.219
- Lift-off point
- 34.620, -101.224
- Record number
- 0703281703-02
What the Weather Service recorded
A supercell thunderstorm developed along the dryline over southeastern Swisher County, and quickly became tornadic. This storm produced a family of five tornadoes before it moved into Donley County of the Texas Panhandle. The most damaging tornado passed immediately west of Silverton (Briscoe County) shortly before 16:45 CST, where more than a half dozen utility poles and a few light structures were damaged.
Multiple observers photographed a tornado that developed just southwest of Silverton at 16:43 CST. This tornado crossed Texas Highway 86 just west of Silverton. Local law enforcement officials reported that seven utility poles were damaged along with lightweight buildings as the tornado impacted the outskirts of the city. Storm chasers continued to track the tornado until it roped out north of Silverton over open terrain around 17:00 CST.
The supercell storm continued to produce tornadoes in a cyclic fashion over the rugged terrain northeast of Silverton. Storm chasers observed a large tornado that developed shortly after 17:00 CST and persisted over open country for more than ten minutes. The tornado was described to visually appear as a large cone with an estimated diameter of one eighth of a mile. No damage was reported.
A fifth tornado developed in a cyclic fashion around 17:10 CST just above the Caprock escarpment in northeastern Briscoe County. This tornado was observed by storm chasers, and was described as a rope tornado to the northeast of the larger cone tornado which was still in progress. This tornado additionally remained in open terrain and resulted in no damage.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
48 minutes of warning. NWS LUB issued a tornado warning for this county at 22:15 UTC, 48 minutes before the tornado touched down, in force until 23:15 UTC.
The county was under a tornado watch, issued at 20:15 UTC and running to 04:22 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:15 UTC | 04:22 UTC | Tornado Watch | LUB |
| 22:06 UTC | 23:00 UTC | Severe Thunderstorm Warning | LUB |
| 22:15 UTC | 23:15 UTC | Tornado Warning | LUB |
| 23:03 UTC | 23:30 UTC | Tornado Warning | LUB |
| 23:15 UTC | 23:49 UTC | Tornado Warning | LUB |
| 23:30 UTC | 00:16 UTC | Tornado Warning | LUB |
| 04:15 UTC | 05:15 UTC | Severe Thunderstorm Warning | LUB |
| 04:22 UTC | 06:35 UTC | Tornado Watch | LUB |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 21:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the tornado touched down at Mar 28, 3:54 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 28, 3:54 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT WED MAR 28 2007 .SHORT TERM... SHARP DRYLINE TAKING SHAPE AT THIS TIME NEAR THE NEW MEXICO STATE LINE AS VERY DRY AIR MIXES DOWN TO THE SURFACE TO THE LEE OF THE MOUNTAINS. AS THE AFTN WANES...DRYLINE WILL EDGE INTO THE WESTERN COUNTIES WITH INITIAL STORM FORMATION EXPECTED OVER THE SOUTHWEST PANHANDLE WHERE LESS CIN IS IN PLACE AND BEST CONVERGENCE ALONG THE DRYLINE. INTO THE EARLY EVENING...EXPECT STORMS TO INCREASE IN INTENSITY AND COVERAGE OVER THE SOUTHERN PANHANDLE AND BUILD SOUTHWARD INTO THE SOUTH PLAINS AS CAP ERODES. DRYLINE WILL LIKELY HALT ITS EASTWARD PROGRESSION THIS EVENING AS IT WAITS UNTIL MAIN IMPULSE AROUND POTENT EASTERN UTAH UPPER LOW EMERGES INTO THE SOUTHERN PLAINS. THUS...EXPECT STORMS TO CONTINUE FIRING IN THE SOUTH PLAINS AND WORK THEIR WAY TWD THE ROLLING PLAINS. PLENTY OF CAPE...SHEAR AND LIFT WILL RESULT IN SEVERE STORMS. BIG QUESTION IS HOW LONG CELLS WILL REMAIN DISCRETE THIS EVENING BEFORE BECOMING LINEAR. AS MENTIONED IN EARLIER DISCUSSIONS AND SWODY 1...THESE DISCRETE CELLS WILL HAVE THE BEST TORNADIC POTENTIAL AS THEY ENCOUNTER BACKING LOW LEVEL WINDS AND DEEPER MOISTURE. PER THE LATEST DISCUSSIONS WITH THE SPC...A TORNADO WATCH FOR A PDS - POTENTIALLY DANGEROUS SITUATION - IS BEING ISSUED AT THIS TIME FOR OUR ENTIRE AREA VALID UNTIL MIDNIGHT - 05Z. FLOODING CONCERNS WILL HEIGHTEN INTO THE OVERNIGHT HOURS AS LARGE COMPLEX OF STORMS SLOWLY MOVES EAST. GIVEN MOIST SOILS OF LATE...WILL CLOSELY WATCH RAINFALL RATES LATER ON TONIGHT. WILL HOLD OFF ON ISSUING A FLOOD WATCH...BUT VERY WELL MAY HAVE TO CONTEMPLATE THIS LATER. BULK OF RAIN/STORMS SHOULD BE EAST OF CWFA BY 09-12Z WITH CLEARING SKIES FROM WEST TO EAST THROUGH THURSDAY MORNING. PACIFIC FRONT EDGING EAST WILL PROVIDE MUCH DRIER AIR WITH TEMPERATURES NEAR NORMAL. .LONG TERM... THE INITIAL CONCERN IS THIS AFTERNOON AND TONIGHTS SEVERE WEATHER POTENTIAL THREAT ACROSS PORTIONS OF THE CWA...DRIVEN BY THE EASTWARD MOVEMENT OF THE DRYLINE. THEREAFTER...FRIDAY MAY BECOME ANOTHER DAY OF CONCERN DUE TO AN INVERTED TROUGH PUSHING THROUGH THE AREA. IF THE DEWPOINT IS HIGH ENOUGH TO PROVIDE THE NECESSARY MOISTURE TO SUSTAIN THE STORMS...HEAVY RAIN POTENTIAL IS THE PRIMARY THREAT. IF SO...FLOODING IN LOW LYING AREAS AND ALONG ROADS CAN OCCUR...WHICH CAN FURTHER PROMOTE THE POSSIBILITY OF ISSUING A FLASH FLOOD WARNING. THIS THINKING WILL SOLIDIFY FURTHER ESPECIALLY IF TRAINING OF STORMS OCCUR. BY SATURDAY...THE SYSTEM SHOULD START TO LIFT OUT OF THE AREA PROVIDING A COUPLE OF DAYS OF DRY WEATHER. HOWEVER BY MONDAY MORNING...GFS HINTS AT THE DRYLINE TRYING TO FORM...BREAKING OUT PRECIP IN THE BIG BEND AND EDWARDS PLATEAU AREAS. THE DRYLINE SOLIDIFIES FURTHER FROM THE EASTERN SOUTH PLAINS INTO THE EASTERN PERMIAN BASIN TUESDAY MORNING. THE DRYLINE ALONG WITH A WEAK COLD FRONT TUESDAY MORNING COULD PROMOTE PRECIP OUTBREAKS ALONG EASTERN AREAS. && .AVIATION... STRONG TO SEVERE TSTMS ARE EXPECTED TO IMPACT THE KLBB AREA LATE THIS AFTN...ROUGHLY FM 23-02Z AND POSSIBLY LONGER. LARGE HAIL AND GUSTS TO 50 KTS WILL BE POSSIBLE. SCT TSTMS WILL EVENTUALLY EVOLVE INTO A LINEAR STRUCTURE THIS EVENING ANDS SLOWLY PUSH EAST TWD THE KCDS TERMINAL BY 01Z WITH LARGE HAIL/DAMAGING WIND GUSTS LIKELY. STORMS WILL PERSIST AT KCDS WELL INTO THE OVERNIGHT HRS...THEN BEGIN PUSHING EAST FM 09-12Z. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 39 65 38 61 36 / 20 0 10 10 20 TULIA 46 68 39 63 38 / 50 10 10 20 20 PLAINVIEW 47 69 40 63 40 / 50 10 10 20 20 LEVELLAND 46 68 40 67 41 / 30 10 10 20 10 LUBBOCK 48 70 42 68 41 / 50 10 10 20 10 BROWNFIELD 46 71 41 67 42 / 30 10 10 20 10 CHILDRESS 55 73 51 69 45 / 70 30 20 40 20 SPUR 55 72 45 67 44 / 60 20 20 40 10 ASPERMONT 59 71 49 67 47 / 70 40 30 40 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 21/29/21/05
Hazardous weather outlook, Mar 28, 11:43 AM CDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT WED MAR 28 2007 TXZ021>044-291645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER MUCH OF THE SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A DRYLINE THIS AFTERNOON JUST EAST OF THE NEW MEXICO STATE LINE. ATMOSPHERIC CONDITIONS WILL INITIALLY BE FAVORABLE FOR SUPERCELL THUNDERSTORMS...WITH A THREAT OF LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. A FEW STRONG TORNADOES MAY BE POSSIBLE OVER THE ROLLING PLAINS AND THE EXTREME SOUTHEASTERN TEXAS PANHANDLE AS THE STORMS ENCOUNTER DEEPER MOISTURE. THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LARGE COMPLEX THROUGH THE EVENING AND SLOWLY MOVE EAST. THE PRIMARY THREAT WILL TRANSITION TO DAMAGING WINDS AND LARGE HAIL. FLOODING HEAVY RAINFALL WILL LIKELY ACCOMPANY THUNDERSTORMS THAT DEVELOP THIS EVENING. LOCALIZED FLASH FLOODING WILL BE POSSIBLE ACROSS THE SOUTHEAST TEXAS PANHANDLE AND ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS MAY AFFECT THE EASTERN PORTIONS OF THE AREA ON FRIDAY. THE THREAT FOR DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER THIS AFTERNOON THROUGH THIS EVENING.
In the hours before
Special weather statement, Mar 28, 12:18 PM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1218 PM CDT WED MAR 28 2007 TXZ021>044-290000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS... SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST...JAYTON...ASPERMONT 1218 PM CDT WED MAR 28 2007 ...SEVERE THUNDERSTORMS ARE LIKELY LATER TODAY AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY ALONG A DRY- LINE OVER THE WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE. THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE PRODUCING LARGE HAIL...DAMAGING WINDS...AND PERHAPS ISOLATED TORNADOES AS THEY EDGE SLOWLY TO THE EAST. THERE IS POTENTIAL FOR A FEW VERY LARGE HAIL STORMS TO DEVELOP. THE STORMS ARE EXPECTED TO EVOLVE INTO A CONVECTIVE SYSTEM OF MANY THUNDERSTORMS DURING THE EVENING WITH POTENTIAL FOR BOTH SEVERE WEATHER AND FLASH FLOODING. LATEST INDICATIONS ARE THAT THE DRY-LINE WILL BE FURTHER WEST THAN EARLIER EXPECTED. THIS HAS FORCED AN UPDATED FORECAST WITH HIGHER CHANCES OF SEVERE WEATHER OVER THE CENTRAL AND WESTERN COUNTIES OF THE SOUTH PLAINS AND SOUTHWEST PANHANDLE. A CAP OF WARM AIR JUST ABOVE THE GROUND WILL INHIBIT THUNDERSTORM DEVELOPMENT UNTIL LATE IN THE AFTERNOON...WITH FIRST STORMS DEVELOPING SOUTHWARD OUT OF THE PANHANDLE AND OVER THE NORTHERN ROLLING PLAINS BETWEEN 200 AND 500 PM. STORMS SHOULD DEVELOP RAPIDLY SOUTHWARD ALONG THE DRY-LINE EARLY THIS EVENING. THIS IS THE TIME TO REVIEW SEVERE WEATHER SAFETY RULES AND TO REMAIN ALERT TO DEVELOPING WEATHER CONDITIONS AND UPDATED FORECASTS AND WARNINGS. MCQUEEN
Local storm report, Mar 28, 5:26 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
526 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 5 NW LOCKNEY 34.17N 101.50W
03/28/2007 E1.25 INCH FLOYD TX STORM CHASER
HAIL 1.25 INCHES IN DIAMETER WAS REPORTED 5 MILES
NORTHWEST OF LOCKNEY.
0520 PM TORNADO SILVERTON 34.47N 101.30W
03/28/2007 BRISCOE TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO ON THE GROUND 10 MILES
SOUTHWEST OF SILVERTON.
&&
FBOWSERLocal storm report, Mar 28, 5:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
537 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TORNADO 8 SW SILVERTON 34.39N 101.40W
03/28/2007 BRISCOE TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED A TORNADO 8 MILES SOUTHWEST OF
SILVERTON ON THE GROUND FOR APPROXIMATELY FIVE MINUTES.
&&
FBOWSERLocal storm report, Mar 28, 5:49 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
549 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TORNADO 1 S SILVERTON 34.46N 101.30W
03/28/2007 BRISCOE TX STORM CHASER
STORM CHASER REPORTED A TORNADO ON THE GROUND JUST SOUTH
OF SILVERTON WITH PENNY SIZED HAIL.
&&
FBOWSERThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Amarillo Airport, TX (KAMA), 12:00Z
11.1 hours before the tornado, 85 km from the path. March 28, 2007.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -221 J/kg
- Surface CAPE
- 129 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.8
- 0-3 km lapse rate
- 5.4 K/km
Amarillo Airport, TX (KAMA), 00:00Z
0.9 hours after it, 85 km from the path. March 29, 2007.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -28 J/kg
- Surface CAPE
- 2623 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.7
- 0-3 km lapse rate
- 8.8 K/km
The radar
The Amarillo radar (KAMA), 85 km away, was scanning. The volume nearest the touchdown began at 23:04 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:07 UTC | HAIL 1.25 | 5 Nw Lockney | Floyd, TX | HAIL 1.25 INCHES IN DIAMETER WAS REPORTED 5 MILES NORTHWEST OF LOCKNEY. |
| 22:20 UTC | TORNADO | Silverton | Briscoe, TX | TRAINED SPOTTER REPORTED TORNADO ON THE GROUND 10 MILES SOUTHWEST OF SILVERTON. |
| 22:28 UTC | TORNADO | 8 Sw Silverton | Briscoe, TX | TRAINED SPOTTER REPORTED A TORNADO 8 MILES SOUTHWEST OF SILVERTON ON THE GROUND FOR APPROXIMATELY FIVE MINUTES. |
| 22:43 UTC | TORNADO | 1 S Silverton | Briscoe, TX | STORM CHASER REPORTED A TORNADO ON THE GROUND JUST SOUTH OF SILVERTON WITH PENNY SIZED HAIL. |
| 22:50 UTC | HAIL 0.88 | Claude | Armstrong, TX | |
| 22:50 UTC | HAIL 1 | Claude | Armstrong, TX | |
| 22:50 UTC | HAIL 2.75 | 1 Ne Wayside | Armstrong, TX | |
| 22:51 UTC | HAIL 1 | Claude | Armstrong, TX | WEST SIDE OF TOWN |
| 22:57 UTC | TORNADO | 1 S Silverton | Briscoe, TX | TRAINED SPOTTER REPORTED TORNADO ON THE GROUND JUST SOUTH OF SILVERTON. |
| 23:00 UTC | TORNADO | 3 Nnw Silverton | Briscoe, TX | TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND 3 MILES NORTH NORTHWEST OF SILVERTON. |
| 23:03 UTC | TORNADO | 1 Ne Silverton | Briscoe, TX | TORNADO WAS REPORTED BY A STORM CHASER 1 MILE NORTHEAST OF SILVERTON. IT WAS 1/8 IN DIAMETER. |
| 23:06 UTC | TORNADO | 1 Se South Plains | Floyd, TX | TORNADO REPORTED JUST SOUTHEAST OF SOUTH PLAINS. AN ABANDONED HOME WAS DESTROYED BY THE TORNADO. |
| 23:35 UTC | TORNADO | 10 N Quitaque | Briscoe, TX | TORNADO REPORTED ON THE GROUND NEAR OR AT CAPROCK CANYON PARK AT 635 PM CDT. |
| 23:43 UTC | TORNADO | 12 Sw Brice | Briscoe, TX | STORM CHASER REPORTED A TORNADO ON THE GROUND 12 MILES SOUTHWEST OF BRICE AT 643 PM CDT. |
| 23:54 UTC | TORNADO | 15 N Turkey | Hall, TX | STORM CHASER REPORTED A TORNADO ON THE GROUND 15 MILES NORTH OF TURKEY. |
| 00:00 UTC | HAIL 1 | Claude | Armstrong, TX | |
| 00:00 UTC | HAIL 1.75 | Claude | Armstrong, TX | |
| 00:05 UTC | TORNADO | 12 Ssw Clarendon | Donley, TX | LONG TRACK TORNADO MOVED INTO DONLEY COUNTY |
| 00:15 UTC | HAIL 1 | 10 W Clarendon | Donley, TX | |
| 00:22 UTC | TSTM WND GST 60 | 5 W Clarendon | Donley, TX | TRACTOR TRAILER TRUCK OVERTURNED |
| 00:45 UTC | HAIL 1 | Claude | Armstrong, TX | |
| 00:46 UTC | TORNADO | 6 Nw Hedley | Donley, TX | TORNADO UPROOTED MESQUITE TREES AT BASE.....OUTBUILDING AND POWER POLES DAMAGED |
| 00:50 UTC | TORNADO | 6 Sw Clarendon | Donley, TX |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of March 28, 2007
65 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 28 | 3:05 PM CDT | EF0 | Logan, IL | 0.1 | 10 | |||
| March 28 | 3:19 PM CDT | EF0 | McLean, IL | 0.1 | 10 | |||
| March 28 | 5:20 PM CDT | EF0 | Swisher, TX | 2.5 | 75 | |||
| March 28 | 5:28 PM CDT | EF0 | Briscoe, TX | 2.0 | 75 | |||
| March 28 | 5:43 PM CDT | EF1 | Briscoe, TX | 6.8 | 100 | $35,000 | ||
| March 28 | 6:03 PM CDT | EF0 | Floyd, TX | 0.5 | 50 | $10,000 | ||
| March 28 | 6:10 PM CDT | EF0 | Briscoe, TX | 1.8 | 100 | |||
| March 28 | 6:35 PM CDT | EF2 | Briscoe, TX | 16.5 | 300 | $175,000 | ||
| March 28 | 6:40 PM CDT | EF0 | Donley, TX | 1.0 | 100 | |||
| March 28 | 5:49 PM MDT | EF0 | Wallace, KS | 0.5 | 10 | |||
| March 28 | 5:52 PM MDT | EF0 | Wallace, KS | 6.0 | 75 | |||
| March 28 | 6:55 PM CDT | EF1 | Donley, TX | 7.3 | 150 | $5,000 | ||
| March 28 | 7:05 PM CDT | EF0 | Donley, TX | 1.0 | 200 | |||
| March 28 | 7:05 PM CDT | EF0 | Decatur, KS | 8.0 | 25 | $40,000 | ||
| March 28 | 6:12 PM MDT | EF0 | Cherry, NE | 3.0 | 150 | $250 | ||
| March 28 | 7:16 PM CDT | EF0 | Lipscomb, TX | 6.0 | 150 | |||
| March 28 | 7:28 PM CDT | EF0 | Meade, KS | 1.4 | 50 | |||
| March 28 | 7:28 PM CDT | EF2 | Beaver, OK | 16.0 | 150 | 2 | $102,000 | |
| March 28 | 7:32 PM CDT | EF0 | Meade, KS | 1.3 | 50 | |||
| March 28 | 6:33 PM MDT | EF0 | Hamilton, KS | 10.6 | 100 | |||
| March 28 | 6:37 PM MDT | EF0 | Sherman, KS | 0.5 | 10 | |||
| March 28 | 7:39 PM CDT | EF3 | Donley, TX | 3.4 | 600 | 2 | $180,000 | |
| March 28 | 7:42 PM CDT | EF1 | Meade, KS | 13.5 | 125 | $78,000 | ||
| March 28 | 7:46 PM CDT | EF2 | Donley, TX | 4.2 | 528 | $63,000 | ||
| March 28 | 7:48 PM CDT | EF3 | Gray, TX | 3.0 | 600 | 2 | $100,000 | |
| March 28 | 6:48 PM MDT | EF0 | Greeley, KS | 11.0 | 100 | |||
| March 28 | 6:49 PM MDT | EF0 | Sherman, KS | 0.5 | 10 | |||
| March 28 | 7:58 PM CDT | EF0 | Ford, KS | 7.8 | 50 | |||
| March 28 | 8:02 PM CDT | EF0 | Donley, TX | 0.3 | 50 | |||
| March 28 | 8:04 PM CDT | EF2 | Beaver, OK | 6.0 | 100 | $58,000 | ||
| March 28 | 7:05 PM MDT | EF0 | Chase, NE | 0.1 | 20 | |||
| March 28 | 7:05 PM MDT | EF1 | Arthur, NE | 20.6 | 100 | |||
| March 28 | 7:06 PM MDT | EF0 | Sherman, KS | 3.0 | 25 | |||
| March 28 | 7:09 PM MDT | EF0 | Greeley, KS | 15.0 | 100 | $25,000 | ||
| March 28 | 7:11 PM MDT | EF1 | Chase, NE | 2.5 | 20 | $15,000 | ||
| March 28 | 7:12 PM MDT | EF0 | Perkins, NE | 0.2 | 20 | |||
| March 28 | 8:13 PM CDT | EF2 | Donley, TX | 4.5 | 200 | $170,000 | ||
| March 28 | 8:14 PM CDT | EF1 | Gray, KS | 10.4 | 200 | $160,000 | ||
| March 28 | 8:15 PM CDT | EF0 | Donley, TX | 1.0 | 50 | |||
| March 28 | 7:15 PM MDT | EF2 | Sherman, KS | 7.0 | 350 | $100,000 | ||
| March 28 | 7:20 PM MDT | EF1 | Perkins, NE | 2.3 | 30 | $15,000 | ||
| March 28 | 7:20 PM MDT | EF2 | Perkins, NE | 15.9 | 900 | $1.2 million | ||
| March 28 | 8:23 PM CDT | EF2 | Gray, TX | 3.6 | 200 | $74,000 | ||
| March 28 | 8:29 PM CDT | EF2 | Cheyenne, KS | 27.0 | 700 | $2.0 million | ||
| March 28 | 8:30 PM CDT | EF0 | Gray, TX | 0.3 | 50 | $3,000 | ||
| March 28 | 8:32 PM CDT | EF1 | Hodgeman, KS | 10.7 | 200 | $3,000 | ||
| March 28 | 8:36 PM CDT | EF1 | Gray, TX | 0.3 | 50 | $39,000 | ||
| March 28 | 8:39 PM CDT | EF0 | Meade, KS | 8.7 | 100 | |||
| March 28 | 7:41 PM MDT | EF1 | Wallace, KS | 8.0 | 100 | $250,000 | ||
| March 28 | 8:45 PM CDT | EF3 | Gray, TX | 8.0 | 1,760 | $27,000 | ||
| March 28 | 7:46 PM MDT | EF1 | Grant, NE | 2.0 | 100 | $500 | ||
| March 28 | 8:49 PM CDT | EF1 | Cheyenne, KS | 4.0 | 100 | $6,000 | ||
| March 28 | 7:54 PM MDT | EF3 | Prowers, CO | 28.0 | 900 | 2 | 9 | $4.0 million |
| March 28 | 8:00 PM MDT | EF0 | Keith, NE | 0.1 | 20 | |||
| March 28 | 9:01 PM CDT | EF3 | Hodgeman, KS | 29.1 | 1,320 | $535,000 | ||
| March 28 | 9:09 PM CDT | EF1 | Cheyenne, KS | 3.0 | 200 | $25,000 | ||
| March 28 | 8:11 PM MDT | EF1 | Keith, NE | 0.7 | 20 | $100,000 | ||
| March 28 | 8:17 PM MDT | EF1 | Dundy, NE | 12.0 | 440 | $460,000 | ||
| March 28 | 8:20 PM MDT | EF0 | Keith, NE | 0.1 | 20 | $5,000 | ||
| March 28 | 8:29 PM MDT | EF0 | Sherman, KS | 2.5 | 25 | $3,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.